Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 16, 2008, 6:44 AM CST for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2008, 6:44 AM CST (12:44 UTC)
- Expired
- Feb 16, 2008, 7:15 AM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 6:44 AM CST | TORNADO | Morganza, LA | A LINE OF DAMAGE ESTIMATED 8 MILES LONG FROM MITCHELL LANE IN MORGANZA TO MANDELLA LANE JUST WEST OF NEW ROADS ALONG LA HIGHWAY 1. ONE HOME SEVERELY DAMAGED IN MORGANZA. NUMEROUS TREES DOWN AND HIGHWAY 1 BLOCKED SOUTH OF MORGANZA. NEARLY 24 HOMES WITH MINOR TO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 161245 TORLIX LAC037-077-125-161315- /O.NEW.KLIX.TO.W.0025.080216T1244Z-080216T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 644 AM CST SAT FEB 16 2008 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA... CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA... SOUTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF ST. FRANCISVILLE... * UNTIL 715 AM CST * AT 639 AM CST...LAW ENFORCEMENT IN POINTEE COUPEE PARISH REPORTED A FUNNEL CLOUD NEAR MORGANZA...OR 9 MILES NORTHWEST OF NEW ROADS...MOVING EAST AT 35 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SAFE SHELTER NOW LAT...LON 3086 9121 3070 9125 3068 9166 3083 9168 TIME...MOT...LOC 1244Z 266DEG 33KT 3076 9153 $$ 92/JSS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 16, 3:35 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 16, 3:35 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 AM CST SAT FEB 16 2008 .DISCUSSION... EARLY THIS MORNING THERE WAS AN UPPER-LEVEL LOW OVER NORTHWESTERN MEXICO/SOUTHWESTERN US WITH A SURFACE LOW DEVELOPING ALONG A FRONTAL BOUNDARY OVER SOUTHERN/SOUTHEASTERN TEXAS. WARM...MOIST AIR WILL PUSH ONSHORE OVER LOUISIANA AND MISSISSIPPI TODAY...WITH THE SURFACE LOW PUSHING INTO MISSOURI BY SUNDAY MORNING. THE UPPER LOW WILL BE PUSHING INTO MISSOURI BY SUNDAY MORNING ALSO. THE GFS...NAM...ECMWF ALL HAVE SIMILAR SOLUTIONS WITH THIS SYSTEM...ALTHOUGH THE GFS IS A LITTLE FASTER. THE NAM SHOWS 0-3KM STORM RELATIVE HELICITY GOING UP TO 439 M2/S2 BY 12Z AND THE GFS 481 M2/S2 BY 06Z SUNDAY. A STRONG LOW-LEVEL JET ALSO WILL AID IN STORM DEVELOPMENT AND INTENSITY. HOWEVER THE BETTER DYNAMICS WILL REMAIN FARTHER NORTH. TEMPS SHOULD REMAIN FAIRLY WARM ON SUNDAY...BEFORE THE COLD PUSH SUNDAY NIGHT AND MONDAY. TRANQUIL WEATHER IS EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE SLIDES ACROSS THE AREA. BY WEDNESDAY AFTERNOON THE HIGH WILL HAVE MOVED TO THE EAST...LEADING TO RETURN FLOW OVER LOUISIANA AND A CHANCE FOR SOME SHOWERS. HOWEVER IT WILL BE UNTIL THURSDAY BEFORE THE NEXT SHORTWAVE DROPS INTO WEST TEXAS AND AIDS IN THE DEVELOPMENT OF THE NEXT SURFACE SYSTEM. AS OF THE 00Z RUN OF THE GFS...IT LOOKS LIKE THIS SYSTEM WILL PASS TO THE NORTH OF OUR PCWA...WITH THE FRONT STALLING TO OUR NORTH FRIDAY AND SATURDAY. .AVIATION... GENERALLY VFR TODAY...EXCEPT FOR SOME MVFR CONDITIONS THIS MORNING IN SOME LIGHT RAIN AROUND BTR OR LIGHT FOG/STRATUS AT MSY...GPT...MCB. .MARINE... WINDS WILL PICK UP WITH THIS LOW PRESSURE SYSTEM WITH A SMALL CRAFT ADVISORY LIKELY TO BE REQUIRED SATURDAY NIGHT INTO SUNDAY. && && .PRELIMINARY POINT TEMPS/POPS... MCB 69 55 73 40 / 30 70 70 10 BTR 71 56 73 42 / 30 70 70 10 MSY 72 60 73 48 / 30 70 70 10 GPT 69 58 71 44 / 20 60 70 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Feb 16, 6:00 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CST SAT FEB 16 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-161800- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A SURFACE LOW PRESSURE SYSTEM WILL FORM OVER TEXAS AND MOVE NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY...DRAGGING A COLD FRONT INTO LOUISIANA ON SUNDAY. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD AND ALONG THE FRONT LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL MAY OCCUR WITH A SQUALL LINE PASSAGE EARLY SUNDAY MORNING. THERE REMAINS A SLIGHT THREAT FOR SOME OF THESE STORMS TO BECOME SEVERE. MARINE... SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE SATURDAY NIGHT AS A COLD FRONT APPROACHES THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS...WITH A SLIGHT THREAT OF SEVERE THUNDERSTORMS...WILL BE MOVING THROUGH EXTREME SOUTHEASTERN LOUISIANA AND COASTAL MISSISSIPPI SUNDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 16, 6:41 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
641 AM CST SAT FEB 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM TSTM WND DMG MORGANZA 30.74N 91.59W
02/16/2008 POINTE COUPEE LA LAW ENFORCEMENT
SEVERAL TREES DOWN...POSSIBLE FUNNEL CLOUD
&&
25The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:15 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 45 min |
| Feb 16, 8:19 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 26 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.